MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383592
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device lot #: lot# 308803 was reported, however, this is not a lot # manufactured for the reported catalog # 383592.D.4 device expiration date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd nexiva¿ diffusics¿ closed iv catheter system broke.The following information was provided by the initial reporter: the patient went to the bathroom, wiped and the iv snapped at the catheter hub leaving the catheter in the patient¿s vein.Additional information received on 16-july-2023.I was out of the office sick last week.See below product compliant from (b)(6).Contact is (b)(6).(b)(6) recently had an incident with the bd diffusics 20g catheter, lot# 308803.The patient went to the bathroom, wiped and the iv snapped at the catheter hub leaving the catheter in the patient¿s vein.Product was not kept for review.I would like to submit a formal concern related to this.Have there been reports of like occurrence or lot issues reported?.
 
Additional Manufacturer Narrative
Investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.
 
Event or Problem Description
It was reported that the bd nexiva¿ diffusics¿ closed iv catheter system broke.The following information was provided by the initial reporter: the patient went to the bathroom, wiped and the iv snapped at the catheter hub leaving the catheter in the patient¿s vein.Additional information received on 16-july-2023 i was out of the office sick last week.See below product compliant from st joes in bellingham, wa.Contact is michelle henderson.St.Joe¿s recently had an incident with the bd diffusics 20g catheter, lot# 308803.The patient went to the bathroom, wiped and the iv snapped at the catheter hub leaving the catheter in the patient¿s vein.Product was not kept for review.I would like to submit a formal concern related to this.Have there been reports of like occurrence or lot issues reported?.

Brand Name
BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17421331
Report Number9610847-2023-00198
Device Sequence Number9025475
Product Code FOZ
UDI-Device Identifier30382903835929
UDI-Public(01)30382903835929
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383592
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown